MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT281416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2013, the patient underwent endovascular treatment of an infrarenal abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On an unknown date, coiling was performed to treat a type ii endoleak at an unknown facility.On (b)(6), 2023, follow-up ct imaging revealed an endoleak of unknown origin.The gore representative became aware of the endoleak on february 6, 2023.After review of the ct imaging by the gore imaging sciences team, it was observed on comparison axial imaging that the aneurysm had enlarged from 69.3mm x 68.4mm in april, 2021 to 74.3mm x 75.4mm on the february, 2023 scans.On (b)(6) 2023, a reintervention was performed whereby an aortic extender component was implanted.The origin of the endoleak remains unknown.Reportedly a one month follow-up ct will be performed to monitor aneurysm growth.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Patient weight: asked but unavailable other relevant history, including preexisting medical conditions: asked but unavailable concomitant medical products and therapy dates: asked but unavailable investigation findings: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.Type of investigation: code b15 - images were provided, and an imaging evaluation was performed.Investigation findings: code c19 - the imaging evaluation, performed by a clinical imaging specialist, showed the following: two time-points available for evaluation - post-implantation cta dated 4/8/2021 and post-implantation cta dated 2/3/2023.With comparison axial imaging, no new endoleak can be identified.There is a change in the aneurysm size from 69.3mm x 68.4mm on 4/8/2021 imaging to 74.3mm x 75.4mm on 2/3/2023 imaging.Possible contrast is observed in the aneurysm sac, however, non-contrast or delayed-contrast series were not provided to confirm.Evaluation concludes probable type ii endoleak, of unknown origin, with available imaging.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.Furthermore, the ifu informs users of the risks associated with type ii endoleaks, and users are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16492512
Report Number2017233-2023-03778
Device Sequence Number6592327
Product Code MIH
UDI-Device Identifier00733132610723
UDI-Public00733132610723
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model NumberRMT281416
Device Catalogue NumberRMT281416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date03/06/2023
Date Device Manufactured03/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale